| Model Number |
ZA9003 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the za9003 intraocular lens (iol) was inserted into patient's operative eye, however, had to be removed as it was torn.Another competitor lens was used as the replacement.No further information was provided.This report is for the za9003, sn (b)(4)p.A separate report will be submitted for the other za9003 intraocular lens.
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section a2: date of birth: (b)(6) 1949.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 30, 2023.Section h3: device evaluated by manufacturer: yes.Section b5:additional information received indicated that the events reported with both za9003 lenses, serial numbers ((b)(6) & (b)(6)) were with the same patient, same eye (left eye) which they just got another lens of the same diopter to replaced it.The account is not sure if the issue was due to a use error; however, it was confirmed that no dditional medical or surgical intervention required other than removal/replacement of the lens and that there was no patient injury.Device evaluation: the complaint lens was received inside of the original lens case.The original folding carton, patient stickers, a patient identification (id) card, and an implant notification card were received as well.Visual inspection under magnification revealed that the complaint lens was received cut and torn into pieces (several pieces missing).A haptic was also received detached from the lens.The lens was cleaned and, no further issues were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue (iol torn) was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process, and therefore no product deficiency could be identified.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.